Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 7, 2013, 4:57 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It was in force for 63 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2013, 4:57 PM EDT (20:57 UTC)
- Expired
- Oct 7, 2013, 6:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 123 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 5:01 PM EDT | TSTM WND DMG | Hinsdale, NH | TREE AND WIRES DOWN ON TOWER HILL ROAD |
| Oct 7, 5:05 PM EDT | TSTM WND DMG | Keene, NH | TREE AND WIRES DOWN ON PARK AVE AS WELLAS MARSHALL STREET AND GRIMES ROAD |
| Oct 7, 5:17 PM EDT | TSTM WND DMG | Swanzey, NH | TREE AND WIRES DOWN ON WILSON POND ROAD |
| Oct 7, 5:20 PM EDT | TSTM WND DMG | Conway, MA | TRANSFORMER AND WIRES DOWN ON ROARING BROOK ROAD |
| Oct 7, 5:25 PM EDT | TSTM WND DMG | Leverett, MA | TREE DOWN ON WIRES ON LONG PLAIN ROAD. |
| Oct 7, 5:30 PM EDT | TSTM WND DMG | Sullivan, NH | TREE AND WIRES DOWN ON OLD CONCORD ROAD |
| Oct 7, 5:30 PM EDT | TSTM WND DMG | Winchester, NH | TREE AND WIRES DOWN ON HEADLOND ROAD AND KENNEDY BROOK ROAD |
| Oct 7, 5:40 PM EDT | TSTM WND DMG | Antrim, NH | TREE AND WIRES DOWN ON ROUTE 9. |
| Oct 7, 5:47 PM EDT | TSTM WND DMG | Hinsdale, NH | TREE AND WIRES DOWN ON ROUTE 119 EASTBOUND. |
| Oct 7, 6:00 PM EDT | TSTM WND DMG | Athol, MA | 2 TREES DOWN AT THE INTERSECTION OF CHESTNUT AND HILL AVENUE. |
| Oct 7, 6:00 PM EDT | TSTM WND DMG | Francestown, NH | TREE AND WIRES DOWN ON NEW HAMPSHIRE TURNPIKE SOUTHBOUND. |
| Oct 7, 6:00 PM EDT | TSTM WND DMG | Hancock, NH | TREE AND WIRES DOWN ON DUNCAN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS51 KBOX 072057
SVRBOX
MAC011-015-027-NHC005-011-072200-
/O.NEW.KBOX.SV.W.0087.131007T2057Z-131007T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
WESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 600 PM EDT
* AT 456 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHESTERFIELD TO MONTGOMERY...AND WERE MOVING NORTHEAST AT 40 MPH.
THESE STORMS WILL PRODUCE POCKETS OF WIND DAMAGE...INCLUDING
DOWNED TREES AND WIRES.
* SOME LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...KEENE...GREENFIELD...ORANGE...
JAFFREY...DEERFIELD...GARDNER...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...ATHOL...WINCHENDON...WEARE...MONTAGUE...TEMPLETON...
SWANZEY...PETERBOROUGH AND GRANBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR
LOW VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4305 7164 4271 7186 4271 7190 4268 7188
4240 7206 4222 7288 4223 7289 4273 7256
4273 7246 4279 7252 4298 7239 4314 7187
4312 7184 4315 7167
TIME...MOT...LOC 2056Z 247DEG 32KT 4289 7241 4224 7284
$$
JWD2 follow-up statements
101
WWUS51 KBOX 072126
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT MON OCT 7 2013
MAC011-015-027-NHC005-011-072200-
/O.CON.KBOX.SV.W.0087.000000T0000Z-131007T2200Z/
HAMPSHIRE MA-FRANKLIN MA-WORCESTER MA-HILLSBOROUGH NH-CHESHIRE NH-
526 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL HAMPSHIRE...EASTERN FRANKLIN...NORTHWESTERN WORCESTER...
WESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES...
POCKETS OF WIND DAMAGE WILL ACCOMPANY A LINE OF SHOWERS AND
THUNDERSTORMS HEADING ACROSS NORTH CENTRAL MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
AT 525 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NELSON TO
NEAR HADLEY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...ORANGE...JAFFREY...DEERFIELD...GARDNER...
BELCHERTOWN...ATHOL...WINCHENDON...WEARE...MONTAGUE...TEMPLETON...
SWANZEY...PETERBOROUGH...ASHBURNHAM...RINDGE...HILLSBOROUGH...
BARRE...NEW BOSTON AND HADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4305 7164 4271 7186 4271 7190 4268 7188
4240 7206 4232 7267 4240 7268 4265 7255
4273 7246 4275 7240 4279 7238 4314 7187
4312 7184 4315 7167
TIME...MOT...LOC 2125Z 247DEG 32KT 4298 7211 4233 7254
$$
JWD043
WWUS51 KBOX 072143
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT MON OCT 7 2013
MAC011-015-027-NHC005-011-072200-
/O.CON.KBOX.SV.W.0087.000000T0000Z-131007T2200Z/
HAMPSHIRE MA-FRANKLIN MA-WORCESTER MA-HILLSBOROUGH NH-CHESHIRE NH-
543 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL HAMPSHIRE...EASTERN FRANKLIN...NORTHWESTERN WORCESTER...
WESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES...
POCKETS OF WIND DAMAGE FROM 60 MPH GUSTS WILL OCCUR ACROSS SOUTHWEST
NEW HAMPSHIRE AND NORTH CENTRAL MASSACHUSETTS.
AT 542 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BENNINGTON
TO NEAR PELHAM...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
AMHERST...ORANGE...JAFFREY...GARDNER...ATHOL...WINCHENDON...WEARE...
MONTAGUE...TEMPLETON...SWANZEY...PETERBOROUGH...ASHBURNHAM...
RINDGE...HILLSBOROUGH...BARRE...NEW BOSTON...NEW IPSWICH...
HUBBARDSTON...WINCHESTER AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4305 7164 4271 7186 4271 7190 4268 7188
4240 7206 4237 7250 4261 7248 4279 7238
4314 7187 4312 7184 4315 7167
TIME...MOT...LOC 2142Z 247DEG 32KT 4304 7191 4239 7235
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:51 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 7, 3:51 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING
ACCOMPANIED BY BRIEF HEAVY RAIN...GUSTY WINDS AND ISOLATED
THUNDERSTORMS. HIGH PRESSURE WILL RESULT IN DRY AND SEASONABLE
WEATHER TUE INTO THU AFTERNOON. LOW PRESSURE MAY BRING A BIT OF
RAIN AT TIMES THU NIGHT INTO EARLY NEXT WEEK...BUT ONLY IF THE
SYSTEM TRACKS FAR ENOUGH NORTH. THERE IS VERY LOW FORECAST
CONFIDENCE LATE IN THE WEEK INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
** POTENTIAL FOR BRIEF DAMAGING WIND GUSTS AND HEAVY RAINFALL WITH
A COLD FRONT THROUGH EARLY EVENING **
330 PM UPDATE...
QLCS ALONG THE COLD FRONT MOVING THROUGH THE HUDSON VALLEY AND
APPROACHING WESTERN NEW ENG. EXTRAPOLATION BRINGS THIS LINE INTO
THE E SLOPES OF THE BERKS AND CT VALLEY 4-6 PM. CONVECTION STILL
EXHIBITING A LEWP STRUCTURE WHICH IS A GOOD INDICATOR OF STRONG
WINDS. MESOANALYSIS INDICATING SBCAPES OF 500 J/KG AHEAD OF THE
LINE IN SNE...HIGHEST IN CT WHICH IS ABOUT AS HIGH AS IT WILL GET.
GREATEST THREAT FOR SEVERE WX WILL BE ACROSS W ZONES...
PARTICULARLY THE BERKSHIRES AND CT VALLEY. 0-1KM SR HELICITY
300-400 M2/S2 ALONG AND JUST AHEAD OF THE LINE SO THE THREAT OF AN
ISOLD TORNADO CANT BE RULED OUT...BUT INSTABILITY WILL BE A
LIMITING FACTOR. EXPECT THE LINE TO WEAKEN AS IT MOVES EAST
ACROSS SNE AND APPROACHES THE COASTAL PLAIN THIS EVENING.
THREAT FOR STRONG S WIND GUSTS TO 35-40 KT WILL CONTINUE UNTIL
EARLY EVENING AHEAD OF THE COLD FRONT AS LOW LEVEL JET REACHES
ITS PEAK 21-00Z. WIND ADVISORY WILL CONTINUE AS FULLY LEAVED
TREES WILL ENHANCE THE POTENTIAL FOR MINOR WIND DAMAGE.
BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.
BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.
TONIGHT...
EXPECT WEAKENING LINE OF CONVECTION MOVING ACROSS SNE THIS
EVENING AS BL COOLS AND BEST UPPER LEVEL SUPPORT LIFTS TO THE NE.
SHOWERS WILL LINGER A FEW HOURS AFTER THE FROPA WHICH IS EXPECTED
23-04Z FROM WEST TO EAST...BUT CLOSER TO 06Z OUTER CAPE/ISLANDS.
MODELS SHOW EXCELLENT MID LEVEL DRYING MOVING IN OVERNIGHT SO
CLEARING SKIES EXPECTED.
&&
.SHORT TERM /TUESDAY/...
LARGE HIGH PRES BUILDS E ACROSS SNE BRINGING SUNNY SKIES AND
SEASONABLY MILD TEMPS. COLUMN IS QUITE DRY SO EVEN CU WILL BE
LIMITED. HIGH TEMPS WILL REACH MID/UPPER 60S...COOLER HIGHER
TERRAIN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* DRY AND SEASONABLE WEATHER LIKELY WED AND MOST OF THU *
* A BIT OF RAIN POSSIBLE AT TIMES THU NIGHT INTO EARLY NEXT WEEK
* MAY END UP COMPLETELY DRY IF STORM STAYS SOUTH
DETAILS...
TUESDAY NIGHT...
HIGH PRESSURE WILL BUILD ACROSS NORTHERN NEW ENGLAND AND RESULT IN A
CHILLY NIGHT. LOW TEMPS WILL FALL MAINLY INTO THE 30S...TO THE
MIDDLE 40S ACROSS MOST AREAS. WE MAY NEED TO CONSIDER FROST
ADVISORIES FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA...IF WINDS ARE
ABLE TO DECOUPLE WHICH REMAINS UNCERTAIN AT THIS POINT.
WEDNESDAY AND THURSDAY...
LARGE HIGH PRESSURE SHOULD KEEP OUR WEATHER DRY WEDNESDAY INTO MOST
OF THURSDAY AFTERNOON. MODEL CROSS SECTIONS DO INDICATE THAT WE MAY
SEE SOME HIGH CLOUDINESS MOVE IN FROM A LOW PRESSURE SYSTEM OVER THE
MID ATLANTIC. THIS SHOULD ALSO RESULT IN ONSHORE FLOW KEEPING HIGH
MAINLY IN THE 60S...ALTHOUGH A FEW LOWER 70S MAY BE POSSIBLE ACROSS
THE INTERIOR.
THURSDAY NIGHT THROUGH MONDAY...
FORECAST CONFIDENCE REMAINS VERY LOW OVER THIS TIME PERIOD. HIGH
PRESSURE WILL REMAIN LOCATED ACROSS THE CANADIAN MARITIMES WITH A
LOW MEANDERING SOMEWHERE TO OUR SOUTH. DEPENDING ON HOW FAR NORTH
THIS LOW PRESSURE SYSTEM GETS WILL DETERMINE IF WE END UP GETTING A
PERIOD OR TWO OF RAIN. BIGGER THREAT FOR A SUSTAINED PERIOD OF WET
WEATHER WILL BE TO OUR SOUTH...BUT CAN/T RULE OUT SOME RAIN IN OUR
REGION WITH BEST CHANCE IN THE SOUTHERN ZONES. THE MODELS AND
ENSEMBLES HAVE SHOWN DIFFERING SOLUTIONS AND VERY POOR RUN TO RUN
CONSISTENCY. WILL GENERALLY RUN WITH 20 TO 30 POPS TO COVER THIS
POTENTIAL...WITH THE HIGHER POPS IN OUR SOUTHERN ZONES. BEST CHANCE
FOR A BIT OF RAIN MAY COME THU NIGHT INTO FRI THEN AGAIN LATER SUN
INTO MON. ITS ALSO POSSIBLE ALL THE RAIN REMAINS TO OUR SOUTH OVER
THIS TIME...JUST TOO UNCERTAIN TO SAY MUCH MORE AT THIS POINT.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE IN TRENDS LOWER
CONFIDENCE IN TIMING.
CONDITIONS HAVE TEMPORARILY IMPROVED TO MVFR/VFR AS WARM FRONT HAS
LIFTED TO THE NORTH. INCREASING S WINDS WILL DEVELOP WITH GUSTS TO
35 KT POSSIBLE THROUGH THE REST OF THE AFTERNOON...ESPECIALLY AWAY
FROM S COAST. EXPECT IFR TO REDEVELOP LATER THIS AFTERNOON AND
EVENING AS LINE OF SHOWERS/TSTMS MOVE THROUGH. BRIEF HEAVY RAIN
AND STRONG WINDS WILL LIKELY ACCOMPANY THIS LINE OF
CONVECTION...ESPECIALLY CT VALLEY THEN GRADUALLY WEAKEN AS IT
MOVES TO THE COASTAL PLAIN. IMPROVING CONDITIONS TO VFR FROM WEST
TO EAST 03-08Z. VFR TUESDAY.
KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR EXPECTED WITH A BRIEF PERIOD OF IFR
POSSIBLE THIS EVENING. BRIEF HEAVY RAIN POSSIBLE 23-03Z. WIND
GUSTS TO 35 KT THROUGH 00Z.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR WITH A BRIEF PERIOD OF IFR POSSIBLE
LATE AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN 21-00Z. WIND
GUSTS TO 35 KT POSSIBLE THIS AFTERNOON.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THROUGH THURSDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE. SOME MVFR TO EVEN
IFR CONDITIONS ARE POSSIBLE AT TIMES IF A MID ATLANTIC LOW MAKES IT
FAR ENOUGH NORTH ALLOWING FOR SOME RAIN. BEST CHANCE WOULD BE THU
NIGHT/FRI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...MODERATE CONFIDENCE.
LOW PROB FOR BRIEF SOUTHERLY GALES OVER EASTERN WATERS THROUGH
EARLY EVENING AS THE LOW LEVEL JET PEAKS ACROSS THE WATERS. BUT
LOW LEVEL INVERSION WILL LIMIT STRONGEST WINDS FROM MIXING DOWN
SO IT IS MORE LIKELY THAT GUSTS WILL REMAIN IN SCA RANGE. BEST
CHANCE FOR MARGINAL GALES MAY ACTUALLY OCCUR IN BOS HARBOR
THROUGH 8 PM. WINDS SHIFT TO NW AND DIMINISH OVERNIGHT WITH
SUBSIDING SEAS. NORTHERLY WINDS BELOW SCA TUESDAY. SEAS MOSTLY
BELOW SCA AS WELL BUT 5 FT SEAS MAY LINGER OVER OUTER SE WATERS.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
HIGH CONFIDENCE IN OVERALL WIND DIRECTION....BUT LOWER CONFIDENCE IN
WIND SPEEDS AND TIMING.
LOW PRESSURE TO THE SOUTH OF OUR WATERS WITH HIGH PRESSURE OVER THE
CANADIAN MARITIMES WILL RESULT IN A PERSISTENT EAST TO NORTHEAST
FLOW OF AIR MOST OF THE TIME. PERIODS OF 20 TO 25 KNOT NORTHEAST
WIND GUSTS ARE EXPECTED FOR MUCH OF THE PERIOD. WINDS MAY END UP A
BIT STRONGER FOR A TIME...DEPENDING ON HOW FAR NORTH MID ATLANTIC
LOW PRESSURE SYSTEM MAKES IT. IT DOES APPEAR THAT THE BEST CHANCE
FOR THE STRONGER WINDS WILL BE ACROSS OUR SOUTHERN ATLANTIC WATERS.
SCA SEAS ARE ALSO LIKELY FOR MUCH OF THE TIME ACROSS OUR SOUTHERN
AND SOUTHEAST ATLANTIC WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>019-026.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ231>235-237-
254>256.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ230-236.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ250-251.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANKHazardous weather outlook, Oct 7, 3:58 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT MON OCT 7 2013 CTZ002>004-MAZ002>004-008>012-NHZ011-012-015-082000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 358 PM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. BRIEF HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS WILL RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING THIS EVENING. THIS WILL RESULT IN SOME SHORT FUSED FLOOD ADVISORIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FROST ADVISORY MAY BE NEEDED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING FOR SOUTHWEST NH AND NORTHWEST MA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005>007-013>019-026-RIZ001>004-082000- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 358 PM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. BRIEF HEAVY RAINFALL AND PERHAPS A FEW EMBEDDED THUNDERSTORMS MAY RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING LATER THIS EVENING. THERE ALSO IS A LOW PROBABILITY OF AN ISOLATED SEVERE THUNDERSTORM OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ005>008-082000- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 PM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. BRIEF HEAVY RAINFALL AND PERHAPS A FEW EMBEDDED THUNDERSTORMS MAY RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING THIS EVENING. IN ADDITION...WITH TREES STILL FULLY LEAVED...WINDS MAY BE ENOUGH TO RESULT IN A FEW DOWNED TREES AND ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-254>256-082000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 PM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. BRIEF SOUTHERLY WIND GUSTS TO 35 KNOTS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-082000- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 358 PM EDT MON OCT 7 2013 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Oct 7, 4:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM NON-TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
10/07/2013 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN BLOCKING MILLER AND GLENDALE ROADS
&&
AEDLocal storm report, Oct 7, 4:50 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND DMG NORTHAMPTON 42.33N 72.68W
10/07/2013 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN AT PARK
&&
AEDLocal storm report, Oct 7, 4:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG LEYDEN 42.70N 72.62W
10/07/2013 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON GREENFIELD ROAD
&&
AEDLocal storm report, Oct 7, 4:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
453 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM NON-TSTM WND DMG BOSTON 42.32N 71.07W
10/07/2013 SUFFOLK MA AMATEUR RADIO
TREE ON CAR AT ALBANY AND WEBER STREET
&&
AEDLocal storm report, Oct 7, 4:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
10/07/2013 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON HOLYOKE ROAD
&&
AEDLocal storm report, Oct 7, 4:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM NON-TSTM WND DMG CHELSEA 42.40N 71.03W
10/07/2013 SUFFOLK MA AMATEUR RADIO
TREE AND WIRES DOWN ON WASHINGTON AVE
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:56 AM EDT | Gale Warning | BOX | 18 hr | |
| Oct 7, 4:21 AM EDT | Wind Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 18 hr |
| Oct 7, 2:09 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 111 min |
| Oct 7, 3:16 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 89 min |
| Oct 7, 3:51 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Oct 7, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 58 min |
| Oct 7, 4:24 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 51 min |
| Oct 7, 4:46 PM EDT | Special Weather Statement | BOX | Worcester | 89 min |
| Oct 7, 5:54 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 66 min |
| Oct 7, 6:03 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 57 min |
| Oct 7, 6:27 PM EDT | Areal Flood Advisory | BOX | Worcester | 108 min |
| Oct 7, 6:58 PM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Oct 7, 7:35 PM EDT | Special Marine Warning | BOX | 40 min | |
| Oct 7, 4:13 PM EDT | Areal Flood Advisory | BOX | Cheshire | 2 hr |
| Oct 7, 5:16 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 3 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.